MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of glidelight devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv), a right atrial (ra) and left ventricular (lv) lead due to bacteremia.A spectranetics lld lead locking device (lld) was inserted into the lv lead, and cook medical liberator beacon tip locking stylets were inserted into both rv leads to provide traction.Beginning on the ra lead, the lead was successfully removed with manual traction.Next, utilizing a spectranetics 14f glidelight laser sheath, spectranetics 16f glidelight laser sheath, cook medical 11f evolution shortie, and cook medical 11f byrd dilator sheath, one of the rv leads and lv lead were removed.Targeting the remaining rv lead with the 16f glidelight, progress was made to the subclavian vein but stalled.Switching to the 11f evolution shortie and 11f byrd dilator sheath, advancement was made into the svc and stalled again.Then, using the 16f glidelight, progress was made towards the distal tip of the lead; however, the patient¿s blood pressure dropped, and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including rescue balloon, pericardiocentesis, heart massage, extracorporeal membrane oxygenation ecmo, and thoracotomy.An svc/ra junction perforation was discovered and repaired.The rv lead was removed with traction post-thoracotomy, and the patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24252465
Report Number3007284006-2026-00026
Device Sequence Number9970962
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)261219(10)0303367266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303367266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 7122Q RV PACING LEAD; BOSTON SCIENTIFIC 4472 RA PACING LEAD; BOSTON SCIENTIFIC 4671 LV LEAD; COOK MEDICAL 11F BYRD DILATOR SHEATH; COOK MEDICAL 11F EVOLUTION SHORTIE; COOK MEDICAL LIBERATOR BEACON TIP LOCKING STYLETS; MICROPORT SCREWVINE 52SEP RV PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age74 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian